Alert archive / North Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 3, 2018, 2:07 AM EDT for Durham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:07 AM EDT (06:07 UTC)
- Expired
- Aug 3, 2018, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
County Durham County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
253
WWUS82 KRAH 030607
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
207 AM EDT FRI AUG 3 2018
NCZ008-025-041-030645-
Durham NC-Wake NC-Granville NC-
207 AM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANVILLE...NORTH
CENTRAL WAKE AND SOUTHEASTERN DURHAM COUNTIES UNTIL 245 AM EDT...
At 206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rdu International, or 8 miles east of Durham, moving northeast at 30
mph.
Wind gusts up to 40 mph and pockets of heavy rain will be possible
with this storm.
Locations impacted include...
Raleigh, Durham, Creedmoor, Butner, Stem, Falls Lake State Rec Area,
Gorman, William B Umstead State Park, Falls Lake and Lake Butner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph coupled with already saturated soils will be capable of
knocking down trees and blowing around trash cans, potted plants,
lawn furniture and other light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3622 7851 3618 7851 3617 7850 3608 7854
3602 7855 3602 7854 3586 7873 3596 7892
3628 7870
TIME...MOT...LOC 0606Z 214DEG 25KT 3594 7877
$$
MORROWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:45 AM EDT, 22 minutes earlier.
Area forecast discussion, Aug 3, 1:45 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 145 AM EDT Fri Aug 3 2018 .SYNOPSIS... The upper level trough over the Appalachians is expected to gradually weaken through Saturday. Bermuda high pressure will build in from the western Atlantic this weekend and early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 950 PM Thursday... ...Flash flood threat for all the Piedmont through Friday at 800 PM... The latest radar trends showing convection has pivoted to a north- south line mainly west of the Yadkin River. For the rest of the evening into the overnight hours, model guidance suggesting that central North Carolina will remain relatively tranquil with showers and isolated thunderstorms remaining across the western counties including the Triad. Models now suggest a break in convection should evolve between 07Z- 11Z with more convection developing all locations shortly thereafter as yet another disturbance aloft rotates around the base of the southern Appalachians. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 318 PM Thursday... ...Flash flood threat for all the Piedmont through Friday at 800 PM... The main focus will remain in the Piedmont for flash flooding. CAMS indicates additional rounds of showers and thunderstorms, beginning 08Z-10Z. Additional storm development likely with heating on Friday. QPF of 1 to locally 3 inches west, less than 0.5 SE, away from main low level focuses and departing/weakening mid/upper trough. Highs generally in the 80s. Showers and storms will become isolated Friday night. Lows 70-75. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 PM Thursday... The Atlantic subtropical ridge builds west on Saturday and Sunday with a west to east oriented ridge axis centered near KCHS on Sunday afternoon with heights of 595dm. Precipitable water values on Saturday will range from 1.8 in the west to 2.1 in the east with PW values dropping a bit on Sunday. The air mass across central NC will be weak to moderately unstable during the afternoon and evening with frictional convergence near the coast, convergence near a weak Piedmont trough and differential heating in the mountains leading to widely scattered thunderstorms. Highs will range in the mid 80s to around 90 over the weekend with lows in the lower 70s. The upper level ridge shifts further west early next week with the ridge becoming centered over the southern Plains by Wednesday. A short wave trough in the westerly flow aloft moves across the Mid Atlantic and Carolinas on Monday and with some forcing for ascent and cooler air aloft, thunderstorm chances increase a bit. The flow aloft becomes more northwesterly on Tuesday with disturbances aloft supporting convective chances in the 30-40% range. Upper-level heights fall on Wednesday ahead of a stronger short wave trough that arrives in the OH Valley late in the day. The stronger flow aloft should support a more prominent Piedmont trough on Wednesday which will allow for an increase in convective coverage. Low level thickness values increase next week supporting highs in the upper 80s to lower 90s with some guidance even suggesting a couple of degrees hotter on Tuesday and Wednesday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 145 AM Friday... Central NC is currently seeing isolated pockets of IFR cigs, mainly from the Triangle and Jordan Lake area down into the Sandhills, with scattered showers and isolated storms over the area. This activity will track to the NNE and weaken, leaving areas of sub-VFR conditions that will last through mid morning, along with isolated showers. INT/GSO will see the greatest chance of IFR cigs and MVFR vsbys early this morning, with a lower chance at RDU and even lower at RWI/FAY. Conditions should improve to VFR areawide by 15z, although more showers/storms will fill in, bringing periods of MVFR vsbys/cigs in rain especially 16z-02z, along with gusty/shifting winds in and near storms. Showers/storms will decrease once again in coverage and intensity from late evening onward, and VFR conditions should continue to prevail, although pockets of MVFR cigs are possible near INT/GSO after 05z tonight. Looking beyond 06z Sat, sub-VFR conditions remain possible late tonight through daybreak Sat at INT/GSO, while VFR conditions are expected to hold elsewhere, with a few remaining showers areawide overnight. Then, starting Sat, as Atlantic ridging builds westward over the Carolinas, the wet weather pattern of late will trend toward more typical summertime conditions, with scattered storms mid afternoon through mid evening Sat through Tue, and a chance of MVFR to IFR fog each morning 08z-13z. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday evening for NCZ007>010- 021>026-038>041-073>076-083-084. && SYNOPSIS...Badgett NEAR TERM...Badgett/Franklin SHORT TERM...Badgett LONG TERM...Haines AVIATION...Hartfield
Hazardous weather outlook, Aug 2, 3:49 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 349 PM EDT Thu Aug 2 2018 NCZ011-027-028-042-043-077-078-085-086-088-089-032000- Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 349 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>026-038>041-073>076-083-084-032000- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- 349 PM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 10:48 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1048 PM EDT THU AUG 2 2018
NCZ038-039-073-074-083-084-030345-
Stanly NC-Richmond NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-
1048 PM EDT THU AUG 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...EASTERN ANSON...MONTGOMERY...RICHMOND...SOUTHWESTERN
RANDOLPH AND EASTERN STANLY COUNTIES UNTIL 1145 PM EDT...
At 1046 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles north of Plyler through 7 miles
north of Ansonville to 6 miles northwest of Wallace. Movement was
north at 35 mph.
Wind gusts up to 40 mph and heavy rain will be possible with these
storms. Rainfall rates exceeding two inches per hour will be
possible, which will likely lead to reduced visibility and may lead
to flooding. Use caution, especially if traveling.
Locations impacted include...
Asheboro, Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, North
Carolina Zoo, Hamlet, Biscoe and Ansonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down shallow rooted trees since the
ground is nearly saturated.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3565 8030
3574 8029 3580 7979 3551 7966 3551 7977
3528 7971 3512 7957 3507 7958 3504 7946
3499 7957 3494 7959 3491 7956 3485 7963
3482 7962 3481 8003 3514 8012 3543 8034
TIME...MOT...LOC 0246Z 202DEG 31KT 3547 8029 3521 8009 3479 7992
MORROWLocal storm report, Aug 2, 11:38 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD WALKERTOWN 36.17N 80.16W
08/02/2018 FORSYTH NC 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO FLOODING NEAR
HIGHWAY 66 AND HIGHWAY 311.
0430 PM TSTM WND DMG 1 NNW WALKERTOWN 36.19N 80.16W
08/02/2018 FORSYTH NC 911 CALL CENTER
POWER LINES DOWN ON WALNUT COVE RD.
0430 PM TSTM WND DMG 1 SSE WALKERTOWN 36.16N 80.15W
08/02/2018 FORSYTH NC 911 CALL CENTER
3-4 TREES DOWN AT DARROW RD AND REIDSVILLE
RD.
0410 PM TSTM WND DMG 1 NW LEWISVILLE 36.10N 80.41W
08/02/2018 FORSYTH NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN
THROUGHOUT THE LEWISVILLE AREA.
0400 PM TSTM WND DMG LEWISVILLE 36.10N 80.40W
08/02/2018 FORSYTH NC 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
LEWISVILLE. SEVERAL TREES DOWN IN THE AREA.
0359 PM TSTM WND DMG 3 NE WADESBORO 35.01N 80.03W
08/02/2018 ANSON NC LAW ENFORCEMENT
1 TREE DOWN ON NC-109 OUTSIDE OF WADESBORO.
TIME ESTIMATED FROM RADAR.
0345 PM FLASH FLOOD 1 SSW DURHAM 35.97N 78.92W
08/02/2018 DURHAM NC LAW ENFORCEMENT
SEVERAL STREETS EXPERIENCING FLOODING,
INCLUDING SECTIONS OF ROXBORO ST AND LUMLEY
ROAD.
0340 PM FLASH FLOOD PITTSBORO 35.72N 79.18W
08/02/2018 CHATHAM NC LAW ENFORCEMENT
EXTENSIVE STREET AND LOW LYING FLOODING IN
THE PITTSBORO BUSINESS DISTRICT.
0338 PM TSTM WND DMG 1 S DURHAM 35.97N 78.92W
08/02/2018 DURHAM NC LAW ENFORCEMENT
TREE DOWN AT S ROXBORO AND VISTAWOOD.
0335 PM TSTM WND DMG BYNUM 35.77N 79.15W
08/02/2018 CHATHAM NC LAW ENFORCEMENT
TREE DOWN ON POWERLINE NEAR BYNUM RD AND
HEARNE RD. TIME ESTIMATED FROM RADAR.
0334 PM TSTM WND DMG 4 N GOLDSTON 35.65N 79.32W
08/02/2018 CHATHAM NC PUBLIC
TREE DOWN ON NC-902 AND MERONIES CHURCH RD.
0334 PM TSTM WND DMG 3 W JORDAN LAKE 35.74N 79.10W
08/02/2018 CHATHAM NC LAW ENFORCEMENT
TREE DOWN ON POWERLINES ALONG SUGAR LAKE RD.
TIME ESTIMATED FROM RADAR.
0318 PM TSTM WND DMG 1 SSE APEX 35.71N 78.84W
08/02/2018 WAKE NC 911 CALL CENTER
TREE DOWN.
0312 PM TSTM WND DMG 1 WNW APEX 35.74N 78.87W
08/02/2018 WAKE NC NWS EMPLOYEE
THREE TREES DOWN ON OLIVE CHAPEL RD,
INCLUDING ONE ON A CAR.
0248 PM TSTM WND DMG CARTHAGE 35.34N 79.42W
08/02/2018 MOORE NC NWS EMPLOYEE
2 TREES DOWN IN CARTHAGE.
0202 PM TSTM WND DMG 2 ENE GODWIN 35.22N 78.66W
08/02/2018 CUMBERLAND NC 911 CALL CENTER
TREE DOWN AT SHERRILL BAGGETT RD AND DUNN
RD.
0945 AM FLASH FLOOD 1 NW WELCOME 35.92N 80.26W
08/02/2018 DAVIDSON NC BROADCAST MEDIA
KEPLEY CRAVER AVENUE CLOSED DUE TO HIGH
WATER.
0920 AM FLASH FLOOD 1 ENE SEDGE GARDEN 36.10N 80.12W
08/02/2018 FORSYTH NC BROADCAST MEDIA
LONGREEN DR IS CLOSED AND HAS WATER FLOWING
OVER THE ROADWAY.
0845 AM FLASH FLOOD 4 SSW SEDGE GARDEN 36.04N 80.17W
08/02/2018 FORSYTH NC LAW ENFORCEMENT
ROAD CLOSED DUE TO HIGH WATER ON SAWMILL RD.
TIME ESTIMATED FROM RADAR.
0845 AM FLASH FLOOD 1 N STOKESDALE 36.26N 79.98W
08/02/2018 GUILFORD NC BROADCAST MEDIA
PRIVATE ROADWAY WASHED OUT NEAR STOKESDALE.
TIME ESTIMATED FROM RADAR.
0830 AM FLASH FLOOD 3 SSE SEDGE GARDEN 36.05N 80.12W
08/02/2018 FORSYTH NC BROADCAST MEDIA
HIGH POINT RD AND UNION CROSS RD CLOSED.
TIME ESTIMATED FROM RADAR.
0820 AM FLASH FLOOD 1 WNW WELCOME 35.91N 80.27W
08/02/2018 DAVIDSON NC LAW ENFORCEMENT
WELCOME- ARCADIA RD AND CECIL RD CLOSED DUE
TO HIGH WATER.
0820 AM FLASH FLOOD 4 SSW SEDGE GARDEN 36.03N 80.16W
08/02/2018 FORSYTH NC LAW ENFORCEMENT
GUMTREE RD NEAR NC-109 CLOSED DUE TO HIGH
WATER. TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 2, 11:39 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 2 SSW HIGH POINT 35.96N 80.01W
08/02/2018 GUILFORD NC PUBLIC
NORTH MAIN ST IN HIGH POINT FLOODED. TIME
FROM REPORT.
0623 PM TSTM WND DMG 2 WNW PFAFFTOWN 36.17N 80.33W
08/02/2018 FORSYTH NC BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WNW PFAFFTOWN. SHATTALON DR AND GRACEMONT DR
CLOSED DUE TO DOWNED TREE ON POWERLINES.
POWERLINES SNAPPED WITH KNOCKING TRANSFORMER
DOWN. TIME BASED OFF OF REPORT.
0622 PM FLASH FLOOD 4 NNW JAMESTOWN 36.05N 79.96W
08/02/2018 GUILFORD NC LAW ENFORCEMENT
FLOODING AT 4100 PIEDMONT PARKWAY.
0613 PM FLASH FLOOD 4 N HIGH POINT 36.04N 80.01W
08/02/2018 GUILFORD NC LAW ENFORCEMENT
FLOODING ON SKEET CLUB RD IN HIGH POINT.
0606 PM FLASH FLOOD 1 WNW HIGH POINT 35.98N 80.01W
08/02/2018 GUILFORD NC LAW ENFORCEMENT
FLOODING ON CHESTER RIDGE DR IN HIGH POINT.
&&Special weather statement, Aug 3, 1:01 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
101 AM EDT FRI AUG 3 2018
NCZ041-030615-
Wake NC-
101 AM EDT FRI AUG 3 2018
...AN AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDER WILL MOVE INTO AND
AFFECT WAKE COUNTY UNTIL 215 AM EDT...
At 1256 AM EDT, Doppler radar was tracking an outflow enhanced line
of heavy downpours with embedded thunder extending from near
Pittsboro through Sanford. Movement was east at 20 mph.
Wind gusts up to 40 mph and heavy downpours will be possible with
these storms. Rainfall rates exceeding two inches per hour will
likely cause localized drops in visibility, and may lead to ponding
of water on roadways. Use extra caution, especially if you are
traveling in these areas.
Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Zebulon, Rdu
International, Apex, Holly Springs and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized wind gusts and already saturated soils will combine to
result in isolated tree damage and intermittent power outages.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7831 3583 7826 3581 7827 3571 7847
3552 7871 3561 7899 3587 7891 3587 7883
3592 7881 3592 7876 3597 7871 3601 7870
3603 7872 3603 7875 3607 7875 3608 7869
TIME...MOT...LOC 0456Z 269DEG 19KT 3576 7918 3557 7914 3542 7916
MORROWSpecial weather statement, Aug 3, 1:36 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 AM EDT FRI AUG 3 2018
NCZ007-008-030615-
Person NC-Granville NC-
136 AM EDT FRI AUG 3 2018
...A LINE OF THUNDERSTORMS WILL AFFECT PERSON AND NORTHERN GRANVILLE
COUNTIES UNTIL 215 AM EDT...
At 135 AM EDT, Doppler radar was tracking a line of thunderstorms
extending from near Semora through Roxboro to near Rougemont.
Movement was northeast at 35 mph.
Wind gusts up to 40 mph and heavy downpours will be possible with
these storms.
Locations impacted include...
Oxford, Roxboro, Concord, Stovall, Bethel Hill, Hyco Lake, Mayo
Reservoir, Berea, Surl and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3635 7851 3624 7902 3631 7903 3652 7913
3654 7912 3654 7851
TIME...MOT...LOC 0535Z 210DEG 32KT 3652 7907 3637 7900 3620 7903
MORROWSpecial weather statement, Aug 3, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
207 AM EDT FRI AUG 3 2018
NCZ008-025-041-030645-
Durham NC-Wake NC-Granville NC-
207 AM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANVILLE...NORTH
CENTRAL WAKE AND SOUTHEASTERN DURHAM COUNTIES UNTIL 245 AM EDT...
At 206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rdu International, or 8 miles east of Durham, moving northeast at 30
mph.
Wind gusts up to 40 mph and pockets of heavy rain will be possible
with this storm.
Locations impacted include...
Raleigh, Durham, Creedmoor, Butner, Stem, Falls Lake State Rec Area,
Gorman, William B Umstead State Park, Falls Lake and Lake Butner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph coupled with already saturated soils will be capable of
knocking down trees and blowing around trash cans, potted plants,
lawn furniture and other light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3622 7851 3618 7851 3617 7850 3608 7854
3602 7855 3602 7854 3586 7873 3596 7892
3628 7870
TIME...MOT...LOC 0606Z 214DEG 25KT 3594 7877
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:42 PM EDT | Areal Flood Warning | RAH | Guilford, Randolph | 3 hr |
| Aug 2, 9:43 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 62 min |
| Aug 2, 9:53 PM EDT | Areal Flood Warning | RAH | Davidson, Forsyth | 12 hr |
| Aug 2, 10:48 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Richmond | 57 min |
| Aug 3, 1:01 AM EDT | Special Weather Statement | RAH | Wake | 74 min |
| Aug 3, 1:36 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Aug 3, 2:09 AM EDT | Special Weather Statement | RAH | Wake | 51 min |
| Aug 3, 9:44 AM EDT | Areal Flood Warning | RAH | Davidson | 27 hr |
| Aug 3, 1:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Hoke, Lee, Moore, Richmond | 2 hr |
| Aug 3, 1:29 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Aug 3, 1:37 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Aug 3, 2:13 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Aug 3, 2:17 PM EDT | Special Weather Statement | RAH | Lee | 43 min |
| Aug 3, 2:27 PM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Aug 3, 2:43 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| Aug 3, 2:46 PM EDT | Areal Flood Advisory | RAH | Chatham, Harnett, Johnston, Lee, Wake | 107 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Harnett, Johnston, Lee, Orange and 1 more | 40 min |
| Aug 3, 2:53 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 67 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 46 min |
| Aug 3, 3:24 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake, Wayne | 97 min |
| Aug 3, 3:30 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Aug 3, 3:33 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Aug 3, 4:10 PM EDT | Special Weather Statement | RAH | Wilson | 35 min |
| Aug 3, 4:13 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Stanly | 70 min |
| Aug 3, 4:30 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Aug 3, 4:34 PM EDT | Special Weather Statement | RAH | Montgomery | 41 min |
| Aug 3, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 43 min |
| Aug 3, 4:51 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Aug 3, 4:59 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange | 2 hr |
| Aug 3, 5:01 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Aug 3, 5:06 PM EDT | Flash Flood Warning | RAH | Alamance, Orange | 3 hr |
| Aug 3, 5:13 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 72 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Aug 3, 5:39 PM EDT | Special Weather Statement | RAH | Person | 66 min |
| Aug 3, 6:44 PM EDT | River Flood Warning | RAH | Alamance | 15 hr |
| Aug 3, 6:53 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph, Stanly | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.